Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 5, 2025, 1:58 AM MST for 5 counties in New Mexico. It took effect at Feb 5, 2025, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2025, 1:58 AM MST (08:58 UTC)
- In effect from
- Feb 5, 2025, 11:00 AM MST
- Expired
- Feb 5, 2025, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 157 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS75 KABQ 050858 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 158 AM MST Wed Feb 5 2025 NMZ215-229-051800- /O.NEW.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 158 AM MST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northeast Highlands. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
4 follow-up statements
273 WWUS75 KABQ 051308 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 608 AM MST Wed Feb 5 2025 NMZ235-236-238-051600- /O.NEW.KABQ.FG.Y.0001.250205T1308Z-250205T1600Z/ Curry County-Roosevelt County-Chaves County Plains- 608 AM MST Wed Feb 5 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Curry County, Roosevelt County, and Chaves County Plains. * WHEN...Until 9 AM MST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NMZ215-229-051800- /O.CON.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 608 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northeast Highlands. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
846 WWUS75 KABQ 051543 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 843 AM MST Wed Feb 5 2025 NMZ235-236-238-051645- /O.EXP.KABQ.FG.Y.0001.000000T0000Z-250205T1600Z/ Curry County-Roosevelt County-Chaves County Plains- 843 AM MST Wed Feb 5 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Dense fog will continue dissipating early this morning. Therefore, the Dense Fog Advisory will be allowed to expire. $$ NMZ227-232-234-060000- /O.EXA.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/ Johnson and Bartlett Mesas Including Raton Pass-Eastern San Miguel County-Quay County- 843 AM MST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West/southwest winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Quay County, Eastern San Miguel County, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of Interstate 25 and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-229-060000- /O.CON.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 843 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West/southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northeast Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
830 WWUS75 KABQ 051825 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM Issued by National Weather Service El Paso Tx/Santa Teresa NM 1125 AM MST Wed Feb 5 2025 NMZ230-060000- /O.EXA.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/ Union County- 1125 AM MST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Union County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-229-060000- /O.CON.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/ East Slopes Sangre de Cristo Mountains-Northeast Highlands- 1125 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Slopes Sangre de Cristo Mountains and Northeast Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ227-232-234-060000- /O.CON.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/ Johnson and Bartlett Mesas Including Raton Pass-Eastern San Miguel County-Quay County- 1125 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Quay County, Eastern San Miguel County, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kelly
047 WWUS75 KABQ 052351 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 451 PM MST Wed Feb 5 2025 NMZ215-227-229-230-232-234-060100- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Northeast Highlands-Union County-Eastern San Miguel County-Quay County- 451 PM MST Wed Feb 5 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 16
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 4, 10:17 PM MST, 3 hours 41 minutes earlier. Its key messages:
- Updated at 1005 PM MST Tue Feb 4 2025
- Near record to record high temperatures are expected in many areas through the end of the week.
- Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state.
- Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front.
Area forecast discussion, Feb 4, 10:17 PM MST, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1017 PM MST Tue Feb 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1005 PM MST Tue Feb 4 2025 - Near record to record high temperatures are expected in many areas through the end of the week. - Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state. - Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front. && .SYNOPSIS... Issued at 159 PM MST Tue Feb 4 2025 Near record to record warmth will continue throughout the rest of the week. High temperatures will be consistently 15 to 20 degrees above average for early February. Gusty west winds and low relative humidity values across northeast and east central NM on Wednesday and Friday will help promote rapid fire growth and spread from any fire that may start. These gusty winds will also further increase temperatures across eastern NM Wednesday and Friday. A backdoor front will push into eastern NM this weekend and cool off much of the state by the start of next week. Snow chances return to the northern mountains and adjacent highlands Monday and Tuesday. && .SHORT TERM... (This evening through Wednesday night) Issued at 159 PM MST Tue Feb 4 2025 Temperatures have been slow to rise this afternoon in eastern NM thanks to the backdoor cold front that managed to push both further west and south than previously forecast. Winds are slowly turning around to the south and southwest which should help to warm those areas. Elsewhere, the well-above average temps are still on track, with many locations set to break records. The very moist atmosphere over deep south and central TX this afternoon is slowly surging northward and will attempt to push into far southeastern NM for a few hours overnight. There is a low chance (~15%) of patchy fog and drizzle in Clovis and Portales for a few hours just before sunrise, but impacts appear to be minimal at most. Westerly winds take over tomorrow, pushing this moist airmass eastward. A disturbance crossing the southern Rockies will induce the development of a lee-side Low in CO, which will create a strong downsloping westerly breeze east of the central mountain chain. Temps will soar once again with 70s and even low 80s in the eastern plains so yet another round of record highs will be challenged around the region. Winds will be borderline Wind Advisory in portions of the highlands and plains, but did not have quite enough confidence to issue with this forecast package. Wednesday night will be seasonably warm with temps 5-20 degrees above average and most of the CWA above freezing. && .LONG TERM... (Thursday through Monday) Issued at 159 PM MST Tue Feb 4 2025 Quieter weather Thursday as mid-level winds taper off across the state, as the center of an upper-level jet moves across NM, introducing less favorable dynamics. Temperatures will continue to remain well above average with some record highs remaining in jeopardy. A second jet core will dip down into the Four Corners region on Friday, reintroducing a pocket of stronger mid-level winds across the central mountain chain eastward. Wind gusts up to 50mph are likely across the east slopes of the Sangre de Cristo Mountains, and mountain wave activity will assist these gusts. With the strong winds and low RH values, near to critical fire weather is also likely across northeast NM Friday afternoon. See the Fire Weather section for more information. Temperatures will remain 15-20F above average on Friday, with Roswell having a 50% chance to reach 85F. A cool down is expected to begin Saturday starting with a shortwave progressing across west- central CONUS, bringing a Pacific cold front across the region. Temperatures will cool by 5-10F from Friday to Saturday, and this cold front may be able to trigger some light rain and snow showers across northwest NM and the Tusas Mountains Saturday morning. The cool down amplifies on Sunday with a backdoor cold front surging down the central Plains and into eastern NM in response to the aforementioned shortwave pushing eastward across CONUS. Temps may drop as much as 20F across the eastern plains from Saturday to Sunday. The colder air mass behind the front may stall in south- central CONUS to begin next week, which would bring little change in temperatures for Monday. A shortwave trough may push through NM late Monday into Tuesday and interact with this somewhat stalled air mass boundary across eastern NM. Easterly upslope flow could help develop snow showers across the northern mountains and adjacent highlands late Monday into Tuesday as the shortwave trough flows through. Ensemble clustering favors precipitation in the northern mountains with about 80% of its members, and about 40% of its members favor a stronger shortwave which would extend the area of precipitation further into eastern/northeastern NM. Overall, a cooler and wetter period of weather is favored to be reintroduced this weekend into next week. && .AVIATION... (06Z TAFS) Issued at 1005 PM MST Tue Feb 4 2025 Winds have tapered off nearly all areas this evening. Low level moisture producing IFR/LIFR ceilings has advanced to KLBB, and is expected to reach into east-central and southeastern NM tonight. KTCC and KROW will be on the northern and western edge of these low clouds and do not currently have IFR/LIFR ceilings in the TAF. Amds will be necessary here if the low clouds advance further than what is currently forecast. LLWS is also expected to commence shortly through areas along and west of the Continental Divide and areas along and east of the central mountain chain tonight. Otherwise, dry westerly winds return most areas Wednesday afternoon, starting over central and western areas before expanding to the eastern plains later in the afternoon. && .FIRE WEATHER... Issued at 159 PM MST Tue Feb 4 2025 A disturbance moving over the Rockies will induce the development of a lee-side Low in eastern CO tomorrow afternoon, creating gusty downsloping west winds. Combined with single digit RH and well-above average temperatures, critical fire weather conditions will develop in eastern NM. Meanwhile, elevated conditions will be present in western NM, with winds being the limiting factor for critical fire weather conditions. Recoveries will be fair to poor both Wednesday and Thursday night across much of the area. This will set the stage for another critical fire weather day in eastern NM on Friday when critical fire weather conditions may extend further south. West winds turn around to the north and east this weekend in eastern NM thanks to a backdoor front. This will likely decrease temperatures and increase humidity, putting an end to the stretch of critical fire weather days. There is a low chance that precipitation chances will trend higher in northern and eastern areas early next week. Good to very good ventilation will prevail in most areas the rest of the week, except sheltered valleys such as the San Juan, Rio Grande, and Pecos river valleys where valley inversions will struggle to mix out each afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 31 63 28 64 / 5 0 0 0 Dulce........................... 23 58 20 59 / 5 5 0 0 Cuba............................ 29 61 25 61 / 0 0 0 0 Gallup.......................... 24 63 17 64 / 0 0 0 0 El Morro........................ 30 61 27 61 / 0 0 0 0 Grants.......................... 23 65 18 67 / 0 0 0 0 Quemado......................... 29 65 25 65 / 0 0 0 0 Magdalena....................... 38 68 34 67 / 0 0 0 0 Datil........................... 33 65 28 64 / 0 0 0 0 Reserve......................... 22 70 19 67 / 0 0 0 0 Glenwood........................ 32 72 30 71 / 0 0 0 0 Chama........................... 24 52 23 53 / 0 0 0 0 Los Alamos...................... 37 58 33 58 / 0 0 0 0 Pecos........................... 33 58 31 59 / 0 0 0 0 Cerro/Questa.................... 32 55 29 55 / 0 0 0 0 Red River....................... 29 45 27 46 / 0 0 0 0 Angel Fire...................... 24 49 21 52 / 0 0 0 0 Taos............................ 25 57 22 57 / 0 0 0 0 Mora............................ 33 60 29 63 / 0 0 0 0 Espanola........................ 27 66 26 64 / 0 0 0 0 Santa Fe........................ 36 58 33 59 / 0 0 0 0 Santa Fe Airport................ 31 62 28 62 / 0 0 0 0 Albuquerque Foothills........... 43 65 39 63 / 0 0 0 0 Albuquerque Heights............. 37 67 35 65 / 0 0 0 0 Albuquerque Valley.............. 33 70 31 67 / 0 0 0 0 Albuquerque West Mesa........... 34 68 32 65 / 0 0 0 0 Belen........................... 29 70 25 68 / 0 0 0 0 Bernalillo...................... 33 68 31 66 / 0 0 0 0 Bosque Farms.................... 28 70 25 67 / 0 0 0 0 Corrales........................ 33 69 31 66 / 0 0 0 0 Los Lunas....................... 28 70 25 67 / 0 0 0 0 Placitas........................ 39 63 36 62 / 0 0 0 0 Rio Rancho...................... 35 68 33 65 / 0 0 0 0 Socorro......................... 35 75 32 72 / 0 0 0 0 Sandia Park/Cedar Crest......... 39 60 34 60 / 0 0 0 0 Tijeras......................... 38 62 34 61 / 0 0 0 0 Edgewood........................ 35 63 31 63 / 0 0 0 0 Moriarty/Estancia............... 25 66 21 67 / 0 0 0 0 Clines Corners.................. 34 61 29 62 / 0 0 0 0 Mountainair..................... 36 65 31 64 / 0 0 0 0 Gran Quivira.................... 33 66 30 64 / 0 0 0 0 Carrizozo....................... 40 69 37 68 / 0 0 0 0 Ruidoso......................... 44 65 40 65 / 0 0 0 0 Capulin......................... 36 64 31 62 / 0 0 0 0 Raton........................... 30 66 28 66 / 0 0 0 0 Springer........................ 28 68 25 69 / 0 0 0 0 Las Vegas....................... 34 64 30 65 / 0 0 0 0 Clayton......................... 38 74 36 67 / 0 0 0 0 Roy............................. 34 71 31 67 / 0 0 0 0 Conchas......................... 37 77 32 74 / 0 0 0 0 Santa Rosa...................... 38 73 35 72 / 0 0 0 0 Tucumcari....................... 41 77 34 74 / 10 0 0 0 Clovis.......................... 45 76 39 75 / 10 10 0 0 Portales........................ 45 78 37 76 / 10 10 0 0 Fort Sumner..................... 38 78 33 75 / 10 0 0 0 Roswell......................... 42 82 37 78 / 5 10 0 0 Picacho......................... 44 79 39 76 / 0 0 0 0 Elk............................. 45 75 42 74 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 6 PM MST Wednesday for NMZ104-123- 125-126. && SHORT TERM...16 LONG TERM....77 AVIATION...24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:08 AM MST | Dense Fog Advisory | ABQ | Chaves, Curry, Roosevelt | 3 hr |
Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.